helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Gardener

Weaning off Mirapex

7 posts in this topic

Hello Doc,

 

I would like to know more about the problems of weaning off Mirapex. First, if one were misdiagnosed and did not have parkinsons but had been taking Mirapex at levels of 3-4 mg per day, would there be difficulties going off the drug? Would it be necessary to go off slowly? Secondly, if one does have parkinsons but wants to get off the drug because of undesirable side effects, is it difficult to do so? I have read horror stories on this forum about people who have tried to get off this drug but I'm not sure if they are isolated cases or the norm. Thank you for your response.

Share this post


Link to post
Share on other sites

Either situation, you will have to go offbthe med as you went on it. Go off in low dose increments and do it over time. Basically reverse the process of starting the medication. Start low and go slow.

Even if you did not have PD, mirapex is still a "foreign" medication to the body. By now, it is recognized, so you will need to go off slowly.

Hope that helps.

1 person likes this

Share this post


Link to post
Share on other sites

Good luck with that. I've tried getting my mom off of it since 2008 and never worked. She would shake like crazy and that's trying to go off slowly too.

Share this post


Link to post
Share on other sites

Hi Gardener,I was "weaned" off Mirapexin exactly a year ago by halving the daily dose .I had been taking 0.7 mg and 0.18 mg 4 times a day also Sinemet plus & Ventafaxine 150 once a day slow release .I had no problem with the stopping of Mirapexin,but the probs I had while on them were dreadful.I started with signs/symptoms of PD in Sep 2001,diagnosed summer of 2002.This was when I was first prescribed the Mirapexin ,continued with these until last year 2011.My neurologist refused to prescribe them to me ,I had developed compulsive spending .I had sold my house in England bought a house in Spain through the internet ,I was up all night on the computer going to bed at 5am most nights ,I just couldn't stop spending .A Camper Van ,2 cars one in Spain one here in England both bought on e.bay ,laptops.Now my money has gone I have nothing.This behaviour didn't start until about 2009.

The other problem was sudden was sudden onset of sleep .I could be eating,reading,playing cards or scrabble ,standing and most terrifying twice while driving .The last time I had a "sleep" was in the final 2 weeks during the weaning .I fell from sitting up in bed onto the marble floor and broke my left clavicle .What a finale to an awful drug.Only problem I have since stopping is my head and leg shake which they did not before.

Share this post


Link to post
Share on other sites

I usually only recommend going off if: 1- it is under a Dr's care. 2- if there is new medication that is going to replace it. That way you wean off the mirapex and slowly increase the new med. That way you are not completely off all PD meds.

Share this post


Link to post
Share on other sites

Tried doing that with Requip as replacement but didn't work nor increasing Stalevo while decreasing Mirapex. I think my mom is stuck.

Share this post


Link to post
Share on other sites

I hate to say it but i really can not think of any way around it.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now